Alert archive / Georgia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 293, NWS Jacksonville, FL

September 11, 2011Wayne County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Sep 11, 2011, 10:19 PM EDT for Wayne County, Georgia. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 11, 2011, 10:19 PM EDT (02:19 UTC)
Expired
Sep 11, 2011, 11:00 PM EDT
In force
41 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

County Wayne County, GA

The radar

The Jacksonville radar (KJAX), 133 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 11, 10:55 PM EDTTSTM WND GST 46Jesup, GAAWOS STATION IN JESUP REPORTED WIND GUST TO 46 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KNIP), launched 00:00Z, 2.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2011-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2726 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2011-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2726 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
787 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.9
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

313 
WUUS52 KJAX 120219
SVRJAX
GAC305-120300-
/O.NEW.KJAX.SV.W.0293.110912T0219Z-110912T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1019 PM EDT SUN SEP 11 2011

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAYNE COUNTY IN SOUTHEAST GEORGIA

* UNTIL 1100 PM EDT

* AT 1019 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR SCREVEN...OR 9
  MILES SOUTHWEST OF JESUP...AND MOVING NORTHEAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JESUP
  AND DOCTORTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

&&

LAT...LON 3176 8191 3173 8191 3171 8187 3169 8186
      3166 8183 3167 8181 3162 8176 3145 8202
      3150 8210 3178 8195
TIME...MOT...LOC 0219Z 215DEG 14KT 3151 8200

$$

ZIBURA
2 follow-up statements
359 
WWUS52 KJAX 120230
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1030 PM EDT SUN SEP 11 2011

GAC305-120300-
/O.CON.KJAX.SV.W.0293.000000T0000Z-110912T0300Z/
WAYNE GA-
1030 PM EDT SUN SEP 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR NORTHERN WAYNE COUNTY...

AT 1030 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7
MILES SOUTHWEST OF JESUP...MOVING NORTHEAST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JESUP
AND DOCTORTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3147 8199 3151 8207 3178 8195 3176 8191
      3173 8191 3171 8187 3169 8186 3166 8183
      3167 8181 3162 8176
TIME...MOT...LOC 0230Z 215DEG 14KT 3155 8197

$$

ZIBURA
046 
WWUS52 KJAX 120300
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1100 PM EDT SUN SEP 11 2011

GAC305-120310-
/O.EXP.KJAX.SV.W.0293.000000T0000Z-110912T0300Z/
WAYNE GA-
1100 PM EDT SUN SEP 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WAYNE COUNTY HAS
EXPIRED...

ALTHOUGH THE WARNING IS NO LONGER IN EFFECT...HAIL UP TO THREE
QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

LAT...LON 3147 8199 3151 8207 3178 8195 3176 8191
      3173 8191 3171 8187 3169 8186 3166 8183
      3167 8181 3162 8176
TIME...MOT...LOC 0230Z 215DEG 14KT 3155 8197

$$

ZIBURA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 9:25 PM EDT, 54 minutes earlier.

Area forecast discussion, Sep 11, 9:25 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
925 PM EDT SUN SEP 11 2011

.UPDATE...THE OLD FRONTAL BOUNDARY THAT HAS BEEN HOLDING OUT JUST
TO OUR SOUTH HAS SHIFTED NWD. SOUTHEASTERLY FLOW ALONG THE COAST
HAS PUSHED MOIST AIR ONSHORE. A SHARP DEWPOINT GRADIENT EXISTS
OVER SE GA WITH DEWPOINT OF 56 AT ALMA GA AND 74 AT JAX. MID/HIGH
CLOUDINESS IS PASSING OVER THE AREA AND RADAR SHOWS FAST MOVING
AREAS THAT ARE LIKELY VIRGA FROM THE HIGHER CLOUDS AND NO RAIN
REACHING THE GROUND. THERE IS SOME LIGHTNING OVER THE COASTAL
WATERS. MODELS SHOW SOME CONVERGENCE OF MOISTURE AND LIFT ALONG
THE COAST AND OVER THE ADJACENT WATERS TONIGHT AS THE MID/UPPER
TROUGH TRANSLATES EWD AND A SURFACE LOW FORMS NE OF JAX. TEMPS
ALOFT ARE COOLING AND WAS -8 CELSIUS AT 500MB ON THE KJAX 00Z
SOUNDING. MUCH COOLER TEMPS WILL SWING THROUGH WITH THE TROF AND
WILL AID DEVELOPMENT OF SCTD SHOWERS/TSTMS ARE EXPECTED MAINLY
OVER THE COASTAL WATERS TONIGHT AND IN THE MORNING. HAVE ADJUSTED
POPS LOWER OVER LAND THIS EVENING AND KEPT 30-40% OFFSHORE.

&&

.AVIATION...VFR CONDITIONS TO PREVAIL TONIGHT AND MONDAY WITH MID
CLOUDS MOVING ACROSS THE AREA TONIGHT ASSOCIATED WITH UPPER TROUGH.
TEMPO MVFR VSBYS LATE TONIGHT OVER INLAND AREAS DUE TO POSSIBILITY
OF PATCHY LIGHT FOG.

&&

.MARINE...SE WINDS 10 TO 15 KNOTS WILL BECOME WEST LATE TONIGHT AS
UPPER TROUGH APPROACHES FROM THE WEST. SCATTERED SHOWERS AND
THUNDERSTORMS HAVE DEVELOPED OVER THE FLORIDA WATERS AND WILL
CONTINUE TO DO SO OVERNIGHT AS LIFT INCREASES.

RIP CURRENTS: MODERATE RISK TO CONTINUE THROUGH MONDAY DUE TO
EASTERLY SWELLS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  63  92  63  92 /  10  10   0   0
SSI  72  87  71  87 /  20  20  10  10
JAX  69  91  67  91 /  20  20  10  10
SGJ  73  89  71  88 /  20  20  10  10
GNV  66  92  64  91 /  10  20  10  10
OCF  67  92  65  91 /  10  20  10  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

TRABERT/ZIBURA/WALKER
Hazardous weather outlook, Sep 11, 4:02 AM EDT, 18 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
402 AM EDT SUN SEP 11 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-120902-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
402 AM EDT SUN SEP 11 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES...

.DAY ONE...TODAY AND TONIGHT...

ISOLATED THUNDERSTORMS ARE POSSIBLE GENERALLY SOUTHEAST OF A ST.
AUGUSTINE TO OCALA LINE THIS AFTERNOON AND EVENING AS A SURFACE FRONT
POSITIONS ACROSS THE AREA. STORM MOTION WILL BE TO THE EAST TO
NORTHEAST AROUND 15 MPH. A FEW STRONG STORMS WILL BE POSSIBLE AND
CAPABLE OF FREQUENT LIGHTNING...HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE MONDAY AS AN UPPER LEVEL
DISTURBANCE APPROACHES THE FORECAST AREA. STRONG STORMS WILL BE
CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS.

SWELLS WILL INCREASE IN THE LOCAL WATERS MONDAY AS TROPICAL STORM
MARIA MOVES INTO THE WESTERN ATLANTIC. AN ELEVATED RIP CURRENT RISK
WILL CONTINUE THROUGH MID WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

ENYEDI

In the hours before

Special weather statement, Sep 11, 10:05 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1005 PM EDT SUN SEP 11 2011

GAZ136-120300-
WAYNE-
1005 PM EDT SUN SEP 11 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WAYNE COUNTY
FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 1100 PM EDT...

AT 1005 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES WEST OF SCREVEN...OR 8 MILES
NORTHEAST OF PATTERSON...MOVING NORTHEAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SCREVEN...ODUM...JESUP AND
DOCTORTOWN THROUGH 1100 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3179 8201 3162 8178 3141 8202 3143 8206
      3146 8206 3148 8209 3148 8213 3155 8213
      3156 8214
TIME...MOT...LOC 0205Z 228DEG 9KT 3150 8207

ZIBURA

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 10:05 PM EDTSpecial Weather StatementJAXWayne55 min
Sep 11, 10:52 PM EDTSpecial Weather StatementJAXWayne23 min
Sep 11, 11:15 PM EDTSpecial Weather StatementJAXWayne30 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.